Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 35, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 11, 2013, 3:13 AM MST. It took effect at Dec 11, 2013, 12:00 PM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2013, 3:13 AM MST (10:13 UTC)
- In effect from
- Dec 11, 2013, 12:00 PM MST
- Expired
- Dec 12, 2013, 9:35 PM MST
- In force
- 34 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 111013 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 313 AM MST WED DEC 11 2013 MTZ009-048-112300- /O.UPG.KTFX.HW.A.0025.131212T0600Z-131213T0600Z/ /O.NEW.KTFX.HW.W.0035.131211T1900Z-131213T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 313 AM MST WED DEC 11 2013 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE WEDNESDAY AFTERNOON BECOMING STRONG DURING THE EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH LATER THURSDAY NIGHT. STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH-PROFILE VEHICLES ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 70 MPH. * OTHER IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
000 WWUS75 KTFX 112155 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 255 PM MST WED DEC 11 2013 MTZ009-048-121300- /O.CON.KTFX.HW.W.0035.000000T0000Z-131213T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 255 PM MST WED DEC 11 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THURSDAY. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE WEDNESDAY AFTERNOON BECOMING STRONG DURING THE EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH LATER THURSDAY NIGHT. STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH-PROFILE VEHICLES ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 80 MPH. * OTHER IMPACTS: BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 121109 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 409 AM MST THU DEC 12 2013 MTZ009-048-130000- /O.CON.KTFX.HW.W.0035.000000T0000Z-131213T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 409 AM MST THU DEC 12 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING. WINDS ARE THEN EXPECTED TO GRADUALLY WEAKEN TONIGHT. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH-PROFILE VEHICLES ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * OTHER IMPACTS: BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 122125 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 225 PM MST THU DEC 12 2013 MTZ009-048-130600- /O.CON.KTFX.HW.W.0035.000000T0000Z-131213T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 225 PM MST THU DEC 12 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THIS EVENING AND OVERNIGHT. THESE WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH-PROFILE VEHICLES THROUGH THIS EVENING...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH AT TIMES. * OTHER IMPACTS: BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 130435 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 935 PM MST THU DEC 12 2013 MTZ009-048-130545- /O.CAN.KTFX.HW.W.0035.000000T0000Z-131213T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 935 PM MST THU DEC 12 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS ALONG THE ROCKY MOUNTAIN FRONT HAVE GENERALLY DECREASED THIS EVENING. A FEW GUSTS TO 50 MPH ARE STILL POSSIBLE IN ISOLATED AREAS OVERNIGHT...BUT HIGH WIND CRITERIA GUSTS OF 58 MPH OR MORE ARE UNLIKELY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 10, 10:30 PM MST, 4 hours 43 minutes earlier.
Area forecast discussion, Dec 10, 10:30 PM MST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1030 PM MST Tue Dec 10 2013 AVIATION SECTION UPDATED .UPDATE... Area remains under a NW flow aloft tonight with the shortwave that brought light snow to the region earlier today having exited to the SE. In its wake, a cold surface high nosed down into north central MT this evening and and will move off into the Dakotas later tonight as a surface trough develops along the east slopes of the Rockies. Already seeing the beginning of the lee-side trough development with pressure falls noted in the last few hrs from Cut Bank north to Calgary and expect a south to southwest wind to develop over areas along and west of I-15 on the plains around or just after midnight tonight. Until then, an area of partial clearing from Cut Bank south to Great Falls in combination with the fresh snow cover has allowed temps to fall to near or just below zero and have lowered temps further for these areas with minimum temps expected to occur late this evening before temps rise with the development of the south to southwest winds after midnight. Have also decreased or removed pops for most areas through the rest of tonight with the exception of some scattered flurries/snow showers over the mtns of the Rocky Mtn Front and the central MT mtn ranges. Hoenisch && .AVIATION... UPDATED 0530Z. Weak upper-level trof that was moving thru central MT earlier this eve is now downstream into eastern MT. Although cloud cover across the region has mostly decreased, still seeing fair amount of mid- and high-level clouds along the Rocky Mtn Front and western mountains down to the MT/ID border. Where skies have cleared, starting to see BR and FZFG develop, with KGTF being the worst spot with LIFR conditions at 23Z. Will keep mention of patchy fog vcnty KHVR/KLWT/KBZN thru about 12Z, but expect FZFG at KGTF to dissipate sooner once southwest surface winds get above 10 kts. Only other item of note will be the increasing winds overnight at KCTB, with gusts around 25 kts by early Wed morning. Winds there will strengthen by another 10-12 kts toward late morning and continue to be gusty through early evening. Little chance of precipitation across the region tomorrow as Pacific high pressure ridge begins to edge eastward, keeping most of the available moisture north of the US/Can border. Waranauskas && .PREV DISCUSSION... /ISSUED 544 PM MST Tue Dec 10 2013/ UPDATE...Early update to forecast this evening as temps have fallen quickly over western portions of north central MT where partial clearing has occurred. T/Td spreads are also very small across these same areas, which includes Great Falls, and have added the mention of patchy fog this evening. By midnight, expect pressure gradients to favor south to southwest surface winds along the east slopes of the Rockies and adjacent plains which will allow temps to rise later tonight. Hoenisch /ISSUED 240 PM MST Tue Dec 10 2013/ Tonight through Thursday...Models indicate a relatively quiet period of weather. The weather disturbance aloft responsible for Tuesdays snow will be moving into eastern Montana Tuesday evening so lingering snow will be ending. An upper ridge from off the Pacific Northwest coast and extending north will move inland Wednesday and weaken as it moves into Montana on Thursday. About the only threat for snow from Wednesday into Thursday will be over the mountains of the Rocky Mountain Front. There will be however an increase in moisture across the north Thursday night and have expanded the area with a slight chance of snow a little. The approaching upper ridge will result in a warming trend with highs likely reaching the 35 to 45 degree range over the east slopes on Thursday. The main weather concern during the period will be the threat for high winds for the Rocky Mountain Front later Wednesday night into Thursday evening. Westerly flow aloft will be increasing over that area and other factors should also contribute to an increased threat of high winds. For now confidence is not high enough to go with a high wind warning so will keep the highlight as a high wind watch for now. Blank Thursday night though Monday...An upper level low pressure shortwave will move through the Pacific Northwest Thursday night and cross the Northern Rockies by early morning Friday. This will bring in increased chance of precipitation across central Montana Thursday night and Friday, and some accumulations at higher elevations could be significant. The shortwave will also keep the surface lee trof in place and the resulting brisk winds across the Rockies and adjacent plains. High pressure will rebuild aloft again by late Friday although several weak disturbances will be moving through the northwest flow aloft. This will keep the air mass unsettled with at least a chance of precip in most areas. A low pressure trof in Alberta will rotate across eastern Montana Saturday. Most of the dynamics will remain to the east however the chance of precip will increase once again and an associated cold front will drop south and bring cooler temps across mainly the northern and central zones. By Saturday night, another shortwave will cross the Pacific Northwest and increase the threat of precipitation again. The models disagree somewhat on temps with the GFS being cooler than the ECMWF. This system will also develop a strong low pressure trof along the lee of the Rockies. Strong and gusty winds should develop across the Rockies and adjacent plains although at this point the models have not been consistent. Unsettled northwest flow aloft will continue through the end of the period and a chance of precip and breezy conditions will continue. Temperatures will not vary too much from normals, dropping slightly below early in the period and rising back to near or slightly above normals by Sunday. Zelzer && .PRELIMINARY POINT TEMPS/POPS... GTF -3 33 23 42 / 10 0 10 10 CTB -2 31 21 38 / 10 0 10 10 HLN 7 28 15 35 / 10 0 10 10 BZN -1 24 7 34 / 10 0 10 0 WEY -14 17 -3 26 / 20 10 10 10 DLN 1 25 8 33 / 10 0 10 0 HVR -8 25 13 32 / 10 10 10 10 LWT 3 34 19 44 / 30 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from Wednesday evening through Thursday evening Northern Rocky Mountain Front...Southern Rocky Mountain Front. FLOOD ADVISORY until further notice for the Gallatin River near Gallatin Gateway. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 10, 4:57 PM MST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 457 PM MST TUE DEC 10 2013 MTZ009-010-048-120000- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 457 PM MST TUE DEC 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE POSSIBLE OVER PORTIONS OF THE REGION WEDNESDAY NIGHT AND THURSDAY...AS WELL AS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ011>014-044>047-049>054-120000- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- 457 PM MST TUE DEC 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE POSSIBLE OVER PORTIONS OF THE REGION WEDNESDAY NIGHT AND THURSDAY...AS WELL AS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-015-055-120000- BEAVERHEAD-MADISON-GALLATIN- 457 PM MST TUE DEC 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT A FLOOD ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE GALLATIN RIVER UNTIL FURTHER NOTICE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS OTHERWISE LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 10, 9:49 PM MST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
949 PM MST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW 8 NW WHITLASH 48.98N 111.40W
12/10/2013 M6.0 INCH TOOLE MT CO-OP OBSERVER
6 INCHES OF SNOW IN THE LAST 24 HRS THROUGH 6PM.
&&
HOENISCHThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 4:36 AM MST | Winter Weather Advisory | TFX | 25 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.